Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 2011, 7:12 PM CDT for Marion County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 3, 2011, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Marion County, KS
The radar
The Topeka radar (KTWX), 84 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:17 PM CDT | HAIL 1.5 | 4 Sse Tampa, KS | |
| Apr 3, 7:29 PM CDT | HAIL 2 | Lincolnville, KS | |
| Apr 3, 7:40 PM CDT | HAIL 1.75 | 5 Nw Marion, KS | QUARTER TO GOLFBALL SIZE HAIL WAS COVERING THE GROUND. 50 MPH WIND GUSTS ALSO OCCURRED WITH THE HAIL. |
| Apr 3, 7:45 PM CDT | HAIL 1.75 | 4 Ne Marion, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS53 KICT 040012
SVRICT
KSC115-040100-
/O.NEW.KICT.SV.W.0026.110404T0012Z-110404T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DURHAM...OR 15 MILES NORTHWEST OF MARION...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAMPA...LINCOLNVILLE...PILSEN...RAMONA AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3859 9691 3854 9692 3852 9690 3852 9683
3851 9681 3840 9681 3831 9683 3828 9736
3860 9736 3860 9693
TIME...MOT...LOC 0013Z 236DEG 49KT 3851 9716
WIND...HAIL 70MPH 1.00IN
$$
PEARCE3 follow-up statements
131
WWUS53 KICT 040025
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT SUN APR 3 2011
KSC115-040100-
/O.CON.KICT.SV.W.0026.000000T0000Z-110404T0100Z/
MARION KS-
725 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 800 PM CDT...
AT 722 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
LINCOLNVILLE...OR 16 MILES NORTH OF MARION...MOVING NORTHEAST AT 55
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN MARION COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3859 9691 3854 9692 3852 9690 3852 9683
3851 9681 3840 9681 3831 9683 3828 9736
3860 9736 3860 9693
TIME...MOT...LOC 0025Z 236DEG 49KT 3860 9698
WIND...HAIL 70MPH 1.75IN
$$
BILLINGS268
WWUS53 KICT 040035
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SUN APR 3 2011
KSC115-040100-
/O.CON.KICT.SV.W.0026.000000T0000Z-110404T0100Z/
MARION KS-
735 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 800 PM CDT...
AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HERINGTON...OR 21 MILES NORTH OF MARION...MOVING NORTHEAST AT 55 MPH.
IN ADDITION...AT 7:29PM HEN EGG SIZED HAIL WAS REPORTED LINCOLNVILLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3859 9691 3854 9692 3852 9690 3852 9683
3851 9681 3840 9681 3831 9683 3828 9736
3860 9736 3860 9693
TIME...MOT...LOC 0035Z 236DEG 49KT 3867 9684
WIND...HAIL 70MPH 1.75IN
$$
BILLINGS351
WWUS53 KICT 040048
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT SUN APR 3 2011
KSC115-040100-
/O.CON.KICT.SV.W.0026.000000T0000Z-110404T0100Z/
MARION KS-
748 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 800 PM CDT...
AT 745 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
DESTRUCTIVE HAIL UP TO HEN EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
LINCOLNVILLE...OR 6 MILES NORTH OF MARION...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LINCOLNVILLE AND LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3859 9691 3854 9692 3852 9690 3852 9683
3851 9681 3840 9681 3831 9683 3828 9736
3860 9736 3860 9693
TIME...MOT...LOC 0048Z 260DEG 35KT 3844 9697
WIND...HAIL 70MPH 2.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:08 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 3, 6:08 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 608 PM CDT SUN APR 3 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT SHOULD BE MOVING THROUGH HUT RIGHT AROUND START OF TAF VALID PERIOD...AND SHOULD REACH ICT AROUND 0230Z...AND CNU AROUND 04Z. SOUTHWESTERLY WINDS AHEAD OF FRONT WILL SHIFT TO NORTHWESTERLY BEHIND THE FRONT OWING TO STRONG PRESSURE GRADIENT AND PRESSURE RISES. SOME GUSTS OF 35-40 KT EXPECTED THIS EVE BEHIND FRONT MAINLY IN CENTRAL/SOUTH CENTRAL KS. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT FROM EAST CENTRAL THRU NORTHEAST KS EARLY THIS EVE. THIS ACTIVITY SHOULD FORM INTO A LINE AND MOVE SWD ACROSS SERN KS LATER THIS EVE. WILL INCLUDE A TEMPO TS GROUP AT CNU TO ACCOUNT FOR THIS. NOT ENOUGH CONFIDENCE IN DEVELOPMENT FURTHER WEST INTO S-CNTRL KS TO INCLUDE THUNDER MENTION AT HUT AND ICT BUT WILL CONTINUE TO MONITOR. GUSTY NWRLY WINDS WILL PERSIST MONDAY AREA WIDE. JMC && .PREV DISCUSSION... /ISSUED 257 PM CDT SUN APR 3 2011/ DISCUSSION... TONIGHT: WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 01-03Z ALONG A SURGING COLD FRONT ACROSS EAST CENTRAL KANSAS WHERE SBCAPES OF 2500-3000 J/KG ARE PROGGED. DEEP-LAYER SHEAR AND INSTABILITY WILL BE FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH THE BEST CHANCES MAINLY EAST-NORTHEAST OF AN AREA OF LOW PRESSURE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL KANSAS NEAR THE OKLAHOMA STATE LINE WHERE BOUNDARY LAYER WINDS ARE PROGGED TO BACK EARLY THIS EVENING. THE STORMS SHOULD QUICKLY DEVELOP INTO A SQUALL LINE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. STORMS SHOULD RACE EASTWARD AND CLEAR THE AREA SHORTLY AFTER MIDNIGHT. STRONG NORTHWEST WINDS ARE ANTICIPATED BEHIND THE COLD FRONT WHERE STRONG LOW LEVEL CAA/LARGE 3-6 HOUR PRESSURE RISES ARE PROGGED. MCGUIRE MONDAY-THURSDAY: MONDAY WILL BE BLUSTERY AND COOLER WITH GUSTY NORTHWESTERLY WINDS CONTINUING BEHIND THE COLD FRONT. WINDS COULD FLIRT WITH ADVISORY CRITERIA IN THE MORNING BEFORE THE GRADIENT RELAXES SOME IN THE PM. HIGHS ARE EXPECTED TO RUN ABOUT 30-35 DEGREES COOLER THAN THIS AFTERNOONS SO IT WILL BE QUITE NOTICEABLE. FAIRLY ZONAL FLOW PATTERN TUESDAY ALONG WITH LEE TROFFING WILL LEAD TO BREEZY TO WINDY SOUTHWESTERLY WINDS ACROSS OUR AREA AND WARMING TEMPERATURES. UPPER TROFFING WILL BEGIN DIGGING INTO THE WESTERN STATES WEDNESDAY INTO THURSDAY. A WEAK COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO SOUTHERN KS/NORTHWESTERN OK BEFORE STALLING WEDNESDAY-WEDNESDAY NIGHT. THIS FRONT WILL THEN LIFT NORTHWARD ACROSS OUR AREA THURSDAY AS A WARM FRONT AS A SHORTAVE EJECTS OUT OF THE SOUTHWEST ACROSS KS/OK. AS MARGINAL MOISTURE/INSTABILITY GETS DRAWN NORTHWARD INTO OUR AREA...THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WED NIGHT INTO THURSDAY MAINLY OVER CENTRAL AND SOUTHEASTERN KS. FRIDAY-SUNDAY: AN UPPER LOW WILL BE MOVING THROUGH THE SOUTHWEST FRIDAY AND SATURDAY...BEFORE LIFTING OUT ACROSS THE CENTRAL PLAINS SUNDAY INTO SUNDAY NIGHT. THERE IS FAIRLY HIGH UNCERTAINTY ON WHERE A FRONTAL BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL PLAINS. THE ECMWF IS FURTHER NORTH AND MAINLY NORTH OF OUR FORECAST AREA DURING THE PERIOD...WHEREAS THE GFS HAS THE BOUNDARY OVER SOUTHERN KS/NORTHERN OK FOR MUCH OF THE TIME...BEFORE IT LIFTS NORTHWARD SUNDAY AS THE UPPER SYSTEM EJECTS OUT. BOTH MODELS HAVE BEEN STRUGGLING WITH CONTINUITY IN THE EXTENDED PERIODS AS OF LATE. THERE WILL BE SOME CHANCES FOR SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD...HOWEVER CONFIDENCE ON PRECIPITATION TIMING/PLACEMENT IS LOW THIS FAR OUT GIVEN THE FRONTAL BOUNDARY UNCERTAINTY THAT EXISTS. TEMPERATURES LOOK ABOVE NORMAL. JMC FIRE WEATHER... WE EXPECT EXTREME WILDFIRE DANGER/RED FLAG CONDITIONS TO PERSIST THROUGH THIS EVENING FROM A COMBINATION OF STRONG/GUSTY WINDS...CURED GRASSLAND...AND WELL ABOVE NORMAL TEMPERATURES. A STRONG COLD FRONT WILL BE POSITIONED NEAR I-70 AT 6 PM CDT...WITH THE FRONT PUSHING SOUTHWARD TO A LINE FROM KINGMAN TO WICHITA...TO CASSODAY BY 10 PM. THE FRONT LOOKS TO BE CLEARING FAR SOUTHEAST KS BY 2 AM. GUSTY SOUTH-SOUTHWESTERLY WINDS WILL CONTINUE SOUTH OF THE FRONT...WITH SPEEDS OF 25 TO 35 MPH OVER S-CNTRL/SERN KS. WINDS WILL SHIFT TO NORTHERLY BEHIND THE FRONT...WITH SPEEDS OF 20-35 MPH AND GUSTS OF 40-45 MPH. THE HIGHER SPEEDS WILL BE IN CENTRAL/SOUTH CENTRAL KS TONIGHT. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG SOUTH-SOUTHWEST WINDS HAVE DIMINISHED ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS AS THE GRADIENT WEAKENS WITHIN THE SFC TROUGH AXIS. FURTHER EAST-NORTHEAST SOUTHWEST WINDS GUSTING INTO THE 40 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON HOURS. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A STRONG COLD FRONT THIS EVENING IMPACTING AREA TAF SITES THROUGH AROUND 06Z BEFORE WIND SPEEDS BEGIN TO DIMINISH ONCE AGAIN. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURGING COLD FRONT THIS EVENING AND MAY IMPACT KCNU BETWEEN 05-07Z. PROBABILITIES FURTHER WEST AND NORTH REMAIN TOO LOW FOR MENTION IN TAFS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 56 33 71 / 30 10 0 0 HUTCHINSON 41 55 32 72 / 50 10 0 0 NEWTON 41 54 31 71 / 60 10 0 0 ELDORADO 44 56 32 70 / 60 10 0 0 WINFIELD-KWLD 45 58 33 70 / 30 10 0 0 RUSSELL 37 54 30 73 / 30 10 0 0 GREAT BEND 37 54 29 73 / 20 10 0 0 SALINA 39 54 32 71 / 30 10 0 0 MCPHERSON 39 54 31 72 / 50 10 0 0 COFFEYVILLE 47 59 33 70 / 70 20 0 0 CHANUTE 47 55 31 68 / 80 20 0 0 IOLA 47 54 31 68 / 80 20 0 0 PARSONS-KPPF 46 57 32 68 / 80 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>072- 093>096-098>100. WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047-048-050- 067. WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ082-083-091-092. &&
Hazardous weather outlook, Apr 3, 5:21 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT SUN APR 3 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 521 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MID TO LATE EVENING ALONG A SURGING COLD FRONT. LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE. THE MOST LIKELY AREAS TO BE IMPACTED WOULD BE EAST OF A LINE FROM SALINA TO NEWTON TO ARKANSAS CITY. THE STORMS WILL MOVE OUT OF SOUTHEASTERN KANSAS BY 2 AM. STRONG SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF THE AREA. PLEASE REFER TO THE LATEST WIND ADVISORY FOR DETAILS. THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME CATEGORY THROUGH THE EVENING HOURS AND A RED FLAG WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HIGH FIRE DANGER WILL PERSIST ON MONDAY AND TUESDAY AREA WIDE. TEMPERATURES MAY DROP TO NEAR FREEZING LATE MONDAY NIGHT AND EARLY ON TUESDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE FORECAST FROM THURSDAY THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE LOCATION OF THE FRONT AND UPPER SYSTEMS DURING THIS PERIOD...SO IT IS NOT CLEAR AT THIS TIME WHETHER ANY OF THE STORMS WOULD BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING...EAST OF A LINE FROM SALINA TO NEWTON TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 3, 7:10 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 710 PM CDT SUN APR 3 2011 KSZ052-040045- MARION- 710 PM CDT SUN APR 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY... AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DURHAM...OR 15 MILES NORTHWEST OF MARION...AND MOVING NORTHEAST AT 55 MPH. QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PEARCE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:52 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 53 min |
| Apr 3, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 62 min |
| Apr 3, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 40 min |
| Apr 3, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood, Neosho | 27 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 50 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 62 min |
| Apr 3, 9:35 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 25 min |
| Apr 3, 9:54 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 51 min |
| Apr 3, 10:17 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 40 min |
| Apr 4, 3:08 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 14 hr |
| Apr 4, 5:06 PM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.